Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 31, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 31, 2011, 7:29 PM EDT for Berks County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 7:29 PM EDT (23:29 UTC)
Expired
Jul 31, 2011, 9:00 PM EDT
In force
91 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 159 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2249 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WWUS81 KPHI 312329
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EDT SUN JUL 31 2011

PAZ060-010100-
BERKS PA-
729 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 38 MILES NORTHWEST OF READING...MOVING SOUTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF...BERNVILLE
AROUND 815 PM...WERNERSVILLE...TEMPLE AROUND 830 PM...MOHNTON...
SINKING SPRING AROUND 845 PM AND BIRDSBORO AROUND 900 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO AROUND 40 MPH ARE LIKELY WITH THIS STORM AND COULD 
KNOCK DOWN TREE BRANCHES.

EXPECT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK 
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 4053 7634 4052 7630 4054 7618 4059 7607
      4060 7605 4059 7603 4060 7601 4042 7556
      4015 7592 4036 7621 4036 7624 4047 7640
      4050 7644

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:25 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 31, 7:25 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
725 PM EDT SUN JUL 31 2011

.SYNOPSIS...
A VERY WEAK COOL FRONT WILL APPROACH FROM THE WEST MONDAY...CROSSING
OUR REGION MONDAY EVENING. LOW PRESSURE IN THE SOUTHERN GREAT LAKES
LATE TUESDAY WILL PASS THROUGH THE MID ATLANTIC STATES WEDNESDAY.
WEAK HIGH PRESSURE SHOULD FOLLOW THURSDAY. ANOTHER FRONTAL SYSTEM
WILL BE APPROACHING FROM THE WEST LATE FRIDAY OR DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORMS SEEM TO BE BEHAVING ACCORDING TO 12Z NCEP GFS GUIDANCE
BOTH IN DEL/E MD WHERE WEAK WAA IS OCCURRING BENEATH WNW FLOW ALOFT
AND IN N CENTRAL PA W NYS AHEAD OF THE SEWD MOVING SHORT WAVE FROM
THE E GREAT LAKES. THINK WE HAVE IT COVERED WITH ISOLATED-SCT
TERMINOLOGY... BRIEF HEAVY RAIN AND MAYBE A WIND GUST TO 30 KNOTS.
PLS SEE KPHI STATEMENTS-WARNINGS-ADVISORIES. THE ACTIVITY FCST IN
S NJ EARLY THIS EVENING IS LOW PROB.

DONT THINK THE MODEL POPS HAVE IT HANDLED SO GOOD SO HAVE DIMINISHED
THE POPS DURING THE NIGHT PER THE 4AM FCST WITH DIMINISHED HEATING.
HOWEVER...DUE TO THE STRENGTH OF THE ONCOMING SHORT WAVE COULD SEE
THE PA/WNYS ACTIVITY HEAD ACROSS MUCH OF NNJ DURING MIDNIGHT HOUR.

OTRW...RELIED ON THE WARMER MET MOS GUIDANCE DUE TO WEAK WAA PATTERN.

COULD BE SPOTTY 1MI FOG IN DEL/MD MONDAY MORNING WHERE IT RAINED
HEAVY LATE TODAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...LOOKS LIKE A SVR WX EVENT FOR THE AFTN/EVE PROGRESSING-
DEVELOPING SEWD. EXTENT UNKNOWN BUT LARGE LAPSE RATES AND TT SUGGEST
HAIL AND LIGHTNING STRIKES WITH GUST 40 KTS. DIDNT HAMMER LIGHTNING
ATTM. SHEAR FCST IS WEAK SO AM NOT SURE OF HOW MUCH WIND DAMAGE.
MORE CONCERNED ABOUT LIGHTNING STRIKES AND POSSIBLE 1 INCH DIAMETER
HAIL.

TEMPS WERE RAISED A COUPLE DEGREES FROM THE NCEP GUIDANCE IN THE
NICE WLY FLOW AHD OF THE WEAK CFP. HI RISES INTO THE UPPER 90S SO
NO HEAT ADVY/WARNING ISSUED ON THIS SHIFT.

THIS WOULD BE DAY 4 OF THE HEAT WAVE IN PHL.

MON NIGHT...CONVECTION DIMINISHES RAPIDLY AFTER SUNSET AS IT
HEADS SEWD...PROBABLY OFF DELMARVA.

TUESDAY...A M/S HOT DRIER DAY AND FCST ON THE HIGH SIDE OF THE
ENVELOPE OF NCEP OPTIONS...IN KEEPING WITH THE 4AM FCST AS WELL.
AM EXPECTING 90 PLUS AND SO DAY 5 OF THE CURRENT HEAT WAVE. THIS
MIGHT BE IT FOR THE HEAT AND HEAD DOWN TO MORE SEASONABLY WARM
TEMPS.

TUESDAY NIGHT AND WEDNESDAY...CONSIDERABLE VARIABILITY IN SOLUTIONS.
WE COULD BE SEEING AN MCS OF HEAVY THUNDERSTORMS SLIDE SEWD OVERNIGHT
TUE. WEDNESDAY HAS FAIRLY LARGE BUST POTENTIAL ON THE TEMPS...DEPENDENT
ON TRACK OF THE SFC LOW. IF IT TRANSITS THRU DELMARVA AS RECENT
TRENDS HAVE SUGGESTED....THEN LOTS OF DEBRIS CLOUD LEFTOVER FROM
AT LEAST SCT MORNING SHOWERS AND TSTORMS DEPARTING SEWD WITH 6PM
MAX TEMPS POSSIBLE AS CLEARING DEVELOPS? HOWEVER...IF THE UKMET
IS CORRECT...MAX TEMPS STILL COULD RANGE FROM 93 IN PHL TO NEAR 100
IN GED. FOR THIS FCST ISSUANCE...LOWERED THE PREVIOUS 4AM FCST TEMPS
TO THE 12Z/31 MEX GUIDANCE.

CONFIDENCE ON THE FCST SCENARIO FOR TUE NIGHT AND WED IS BELOW
AVG. FOR NOW...GREATEST CONFIDENCE IS THAT WE'LL SEE AT LEAST 1
PERIOD OF HEAVY SHOWERS AND TSTMS. THIS COULD BE A MORNING OF
BRIEF POOR DRAINAGE HYDRO PROBLEMS OR A WED AFTERNOON OF POSSIBLE
SVR STORMS?

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE CLOSED UPPER LOW OVER NEWFOUNDLAND AND NOVA SCOTIA AND THE UPPER
TROUGH EXTENDING SOUTHWARD INTO THE WESTERN ATLANTIC AT THE START OF
THE LONG TERM PERIOD CONTINUE TO BLOCK THE EAST-WEST UPPER RIDGE
OVER THE SOUTHERN STATES FROM PENETRATING TOO FAR EAST AND NORTH.
ALTHOUGH THIS OFFSHORE UPPER LOW/TROUGH FEATURE TRANSITS EASTWARD
WITH TIME AND UPPER HEIGHTS BUILD ALONG THE EAST COAST THURSDAY
THROUGH FRIDAY...THE GENERAL ZONAL FLOW ACROSS THE NORTHERN HALF OF
THE COUNTRY WILL ALLOW FOR PERIODIC UPPER TROUGHS AND SURFACE
FRONTAL PASSAGES. THE FIRST IS WEDNESDAY EVENING...AND THEN ANOTHER
MORE SUBSTANTIAL FRONT...PERHAPS WITH A CLOSED LOW...APPEARS ABOUT
SATURDAY. CONVECTION CHANCES AS WELL AS QUANTITATIVE PRECIPITATION
AMOUNTS WERE INCREASED FOR SATURDAY OVER AND ABOVE WHAT GENERAL
DIURNAL FORCING WOULD DICTATE.

ABOVE NORMAL TEMPERATURES AND DEW POINTS CONTINUE TO BE FORECAST...
ALTHOUGH THE UPPER PATTERN SUGGESTS THAT EXTREME HEAT WILL NOT RECUR
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

GENERAL VFR CONDITIONS ARE EXPECTED EARLY TONIGHT AND MONDAY...
HOWEVER PATCHY MARGINAL VFR FOG AND HAZE LATE TONIGHT WILL LOWER
VISIBILITIES A BIT...AND SOME CONVECTION MONDAY AFTERNOON WILL LOWER
CEILINGS AND VISIBILITIES LOCALLY.

A MARGINALLY UNSTABLE AIRMASS WAS OVER OUR AREA. A FRONTAL BOUNDARY
JUST SOUTH OF THE TAF SITES EARLY THIS EVENING...AND A DISTURBANCE
PASSING JUST NORTH OF OUR REGION...HAD INITIATED ISOLATED CONVECTION
AROUND THE AREA. HOWEVER...DUE TO THE LOW AREAL COVERAGE AND THE
ONGOING EARLY DISSIPATION OF THE CONVECTION...NO CB REMARK WAS
APPENDED TO ANY OF THE TAF SITES. IF ANY THUNDERSTORMS APPROACH...
THEN AMENDMENTS WILL BE ISSUED.

OTHERWISE...BANDS AND CLUSTERS OF CUMULUS AND ALTOCUMULUS WILL TEND
TO DIMINISH EARLY THIS EVENING. LOW LEVEL MOISTURE IS FORECAST TO
BEGIN CREEPING UPWARD TONIGHT THOUGH, AND WITH LIGHT WINDS, SOME
LOCALIZED FOG AND HAZE MAY DEVELOP LATE...ESPECIALLY FOR KMIV.

LIGHT WINDS TONIGHT WILL BE GENERALLY SOUTH OR SOUTHWEST WHERE A
DIRECTION IS SHOWN...AND THEN WINDS WILL INCREASE FROM A WESTERLY
DIRECTION MONDAY AFTER BOUNDARY LAYER RECONNECTION AT MID MORNING.
THE APPROACHING COLD FRONT WILL MOVE INTO THE AREA LATE MONDAY
AFTERNOON, SO CUMULUS DEVELOPMENT IS EXPECTED ALONG WITH AN
INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. THE GREATER
COVERAGE MAY END UP WAITING UNTIL LATE IN THE DAY AND SOME STORMS
COULD BE LOCALLY GUSTY INTO THE EVENING. THE FRONTAL PASSAGE MONDAY
EVENING IS EXPECTED TO TURN THE WINDS MORE NORTHWESTERLY BY 06Z...AS
INDICATED IN THE 30 HOUR KPHL TAF.

OUTLOOK...
WEAK HIGH PRESSURE SHOULD KEEP CONDITIONS VFR TUESDAY AND INTO
WEDNESDAY...BUT ANOTHER WEAK FRONT LATER WEDNESDAY AND WEDNESDAY
EVENING MAY SPAWN ADDITIONAL SCATTERED CONVECTION. WEAK HIGH
PRESSURE THURSDAY MAY GIVE WAY AS A STALLED BOUNDARY TO OUR SOUTH
MOVES NORTHWARD FRIDAY. A DISTURBANCE MIGHT TRACK ALONG THIS FRONT
AND APPROACH OUR AREA LATER FRIDAY AND ESPECIALLY SATURDAY. SHOWER
AND THUNDERSTORM CHANCES MAY INCREASE LATE FRIDAY AND SATURDAY.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA TONIGHT THROUGH FRIDAY.

HIGH PRESSURE WILL SHIFT TO THE EAST TONIGHT AND ALLOW A SOUTHERLY
FLOW TO BE MAINTAINED. ANY SEA AND BAY BREEZES WILL DWINDLE THROUGH
THIS EVENING AS THE LAND AREAS COOL. OTHERWISE, GENERALLY ISOLATED
CONVECTION WILL DISSIPATE EARLY THIS EVENING NEARSHORE AND OVER
DELAWARE BAY.

A COLD FRONT WILL ARRIVE MONDAY EVENING. THE SOUTHERLY FLOW AHEAD OF
THIS FRONT WILL INCREASE MONDAY...ALTHOUGH IT IS EXPECTED TO REMAIN
AT OR BELOW 20 KNOTS. SOME CONVECTION WILL DEVELOP MAINLY LATE IN
THE AFTERNOON AND AT NIGHT AS THE FRONT MOVES THROUGH. THE WINDS AND
WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS...WHICH MAY
BE LOCALLY STRONG. THIS FRONT MAY STALL NEARBY BEFORE LIFTING NORTH
AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY. THE POSITIONING OF THIS
FRONT WILL DETERMINE THE WIND DIRECTIONS, HOWEVER SPEEDS ARE
FORECAST TO REMAIN ON THE LIGHTER SIDE. A SECONDARY COLD FRONT MAY
MOVE THROUGH LATER WEDNESDAY OR WEDNESDAY EVENING AND THEN STALL
ONCE AGAIN TO OUR SOUTH. THIS BOUNDARY MAY TRY TO LIFT NORTHWARD AS
A WARM FRONT LATE THURSDAY AND FRIDAY, HOWEVER HIGH PRESSURE OVER
NEW ENGLAND COULD RESULT IN AN ONSHORE FLOW ACROSS OUR AREA.
WAVEWATCH GUIDANCE WAS REDUCED AS THE GFS MAY BE A LITTLE TOO STRONG
WITH THE ONSHORE FLOW.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIDES ARE QUITE HIGH THIS EVENING DUE TO THE NEW
MOON ON SATURDAY. TIDAL DEPARTURES CONTINUE TO BE UP TO ONE HALF
FOOT ABOVE NORMAL, WHICH IS VERY SIMILAR TO WHAT WAS OBSERVED
SATURDAY EVENING. AFTER SOME CHECKING...NO MINOR TIDAL FLOODING
PROBLEMS WERE OBSERVED OR REPORTED SATURDAY...EVEN THOUGH CAPE
FERRY TERMINAL REACHED 6.65 FEET MLLW. A CLOSE REPEAT OF THIS IS
ANTICIPATED DURING THIS EVENINGS HIGH TIDE CYCLE, WHICH IS THE
HIGHER OF THE TWO DAILY HIGH TIDES. SINCE NO ISSUES WERE NOTED
SATURDAY...NO STATEMENT WILL BE ISSUED THIS EVENING. CONDITIONS
MAY BE SLIGHTLY LOWER MONDAY EVENING.

&&

.CLIMATE...
MONTHLY PROJECTIONS BASED ON THIS MORNINGS LOW AND EXPECTED HIGH
TODAY AT OUR 4 PRIMARY LONG TERM CLIMO SITES.

JULY AVG TEMP

PHL 82.3 PROBABLE RER AND ALL TIME MONTHLY RER
ILG 80.7 2ND WARMEST BEHIND THE 81.2 OF 1955
ACY 81.0 RER MONTHLY AND ALL TIME MONTHLY RER
ABE 77.9-78.0 EQUAL 3RD OR 4TH WARMEST. WARMEST JULY WAS 79.0 1955.

PHL...6TH HEAT WAVE /3RD CONSECUTIVE DAY OF 90/ HAS STARTED TODAY.
IT WILL LAST THROUGH TUESDAY. CONFIDENCE ON WEDNESDAY MAX TEMP MUCH
BELOW AVERAGE.

TODAY'S 90 HAS ALLOWED PHL TO EQUAL THE ALL TIME MONTHLY FREQUENCY
OF 90 OR HIGHER AT PHL /21 IN 1952 1988 AND 1995/.

PHL: 29 DAYS SO FAR THIS SEASON 90 OR HIGHER. SEASONAL NORMAL 21.
PHL: ONLY 1 DAY BELOW NORMAL IN JULY 2011.

IMPLEMENTING 1980-2010 DAILY NORMALS ON AUGUST 1.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 31, 3:45 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN JUL 31 2011

DEZ001-MDZ008-NJZ001-007>010-012>020-022>027-PAZ060>062-067>071-
011945-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING...ESPECIALLY IN NEW JERSEY AND
EASTERN PENNSYLVANIA.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-011945-
CARBON-MONROE-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE MAY BE A THUNDERSTORM WITH GUSTY WINDS AND BRIEFLY HEAVY
RAIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANY THUNDERSTORMS LATE MONDAY AFTERNOON OR EVENING MAY PRODUCE
STRONG GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021-011945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-
345 PM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING THUNDERSTORMS COULD CAUSE BRIEF POOR DRAINAGE
FLOODING THE REMAINDER OF THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE STRONG WINDS...HEAVY RAIN AND HAIL
MONDAY AFTERNOON INTO MONDAY EVENING.

THERE IS A SMALL CHANCE FOR POOR DRAINAGE FLOODING THUNDERSTORMS
WEDNESDAY...ESPECIALLY EARLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 31, 4:25 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN JUL 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     CLAYTON                 39.29N  75.63W
07/31/2011                   KENT               DE   911 CALL CENTER

            POLES DOWN IN CLAYTON... BLOCKED ROADWAY.

&&

EVENT NUMBER PHI1100445

TG
Special weather statement, Jul 31, 4:36 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
436 PM EDT SUN JUL 31 2011

DEZ002-MDZ015-020-312200-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-
436 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND QUEEN ANNE'S
COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF DOVER...MOVING SOUTHEAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MARYDEL AROUND 445 PM...
HAZLETTVILLE AROUND 500 PM...WYOMING...CAMDEN AROUND 515 PM...
WOODSIDE...WOODSIDE EAST AROUND 530 PM...VIOLA AND FELTON AROUND 545
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3918 7580 3926 7564 3903 7533 3889 7566

TFG
Special weather statement, Jul 31, 4:56 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN JUL 31 2011

DEZ003-004-312200-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
456 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUSSEX COUNTY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GEORGETOWN...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MILLVILLE...LONG NECK AROUND
515 PM...SOUTH BETHANY AND FENWICK ISLAND AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3845 7532 3853 7535 3867 7512 3864 7509
      3869 7509 3870 7507 3868 7505 3863 7506
      3861 7504 3846 7503 3844 7505

TFG
Special weather statement, Jul 31, 5:39 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
539 PM EDT SUN JUL 31 2011

PAZ054-055-312315-
CARBON PA-MONROE PA-
539 PM EDT SUN JUL 31 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
SCRANTON TO 4 MILES SOUTH OF SCRANTON TO 10 MILES SOUTH OF
WILKES-BARRE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
WHITE HAVEN...EAST SIDE AROUND 545 PM...LAKE HARMONY...CHRISTMANS
AROUND 600 PM...POCONO RACEWAY...MECKESVILLE AROUND 615 PM...
TOBYHANNA...SCOTRUN AROUND 630 PM...SKYTOP AND PARADISE VALLEY AROUND
645 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU SEE
THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.

LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
      4110 7498 4096 7517 4096 7587 4098 7586
      4101 7575 4105 7578 4110 7577 4114 7570
      4113 7564 4121 7557 4125 7550 4126 7514

TFG
Special weather statement, Jul 31, 6:40 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT SUN JUL 31 2011

NJZ001-007-010015-
SUSSEX NJ-WARREN NJ-
640 PM EDT SUN JUL 31 2011

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX AND WARREN COUNTIES...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF
MONTAGUE TO 10 MILES NORTHEAST OF MOUNT POCONO TO 9 MILES SOUTHWEST
OF MOUNT POCONO...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE
NEAR FLATBROOKVILLE AROUND 715 PM...HIGH POINT...HAINESVILLE AROUND
730 PM...HOPE...SUSSEX AROUND 745 PM...VERNON VALLEY...NEWTON AROUND
800 PM...STANHOPE AND STANHOPE AROUND 815 PM.

WIND GUSTS TO 40 MPH ARE LIKELY WITH THESE STORMS. THE THUNDERSTORMS
HAVE HAD A HISTORY OF PRODUCING WIND GUSTS OF 30 TO 40 MPH AS THEY
MOVED THROUGH LACKAWANNA AND MONROE COUNTIES.

EXPECT CLOUD TO GROUND LIGHTNING FROM THE STRONGER STORMS AS WELL AS
BRIEF HEAVY DOWNPOURS. DO NOT SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4120 7437 4096 7464 4092 7465 4090 7478
      4079 7486 4084 7510 4085 7506 4086 7505
      4099 7514 4107 7497 4108 7499 4110 7499
      4115 7491 4127 7484 4134 7475 4135 7468

TFG
Special weather statement, Jul 31, 7:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EDT SUN JUL 31 2011

PAZ060-010100-
BERKS PA-
729 PM EDT SUN JUL 31 2011

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 38 MILES NORTHWEST OF READING...MOVING SOUTHEAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR WOMELSDORF...BERNVILLE
AROUND 815 PM...WERNERSVILLE...TEMPLE AROUND 830 PM...MOHNTON...
SINKING SPRING AROUND 845 PM AND BIRDSBORO AROUND 900 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO AROUND 40 MPH ARE LIKELY WITH THIS STORM AND COULD
KNOCK DOWN TREE BRANCHES.

EXPECT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4053 7634 4052 7630 4054 7618 4059 7607
      4060 7605 4059 7603 4060 7601 4042 7556
      4015 7592 4036 7621 4036 7624 4047 7640
      4050 7644

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:40 PM EDTSpecial Weather StatementPHISussex, Warren95 min
Jul 31, 7:39 PM EDTSpecial Weather StatementPHICamden66 min
Jul 31, 7:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden31 min
Jul 31, 5:39 PM EDTSpecial Weather StatementPHIMonroe96 min
Jul 31, 12:30 PM EDTSpecial Weather StatementPHICaroline60 min
Jul 31, 1:23 PM EDTSpecial Weather StatementPHICaroline82 min
Jul 31, 2:39 PM EDTSpecial Weather StatementPHITalbot96 min
Jul 31, 3:58 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's36 min
Jul 31, 2:09 PM EDTSpecial Weather StatementPHIKent66 min
Jul 31, 2:35 PM EDTAreal Flood AdvisoryPHIKent115 min
Jul 31, 2:45 PM EDTSpecial Weather StatementPHIKent90 min
Jul 31, 3:33 PM EDTFlash Flood WarningPHIKent, New Castle2 hr
Jul 31, 4:36 PM EDTSpecial Weather StatementPHIKent84 min
Jul 31, 4:56 PM EDTSpecial Weather StatementPHISussex64 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.